Alert archive / North Carolina / High Wind Watches in 2016

High Wind Watch 1, NWS Blacksburg, VA

November 18, 2016Ashe County, Watauga County, North Carolina; Grayson County, Virginia

NWS Blacksburg, VA issued this high wind watch at Nov 18, 2016, 3:54 PM EST for Ashe County, Watauga County, North Carolina; Grayson County, Virginia. It took effect at Nov 19, 2016, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 3:54 PM EST (20:54 UTC)
In effect from
Nov 19, 2016, 12:00 PM EST
Expired
Nov 19, 2016, 3:41 AM EST
In force
Issued by
NWS Blacksburg, VA

Counties Ashe County, NC, Watauga County, NC, Grayson County, VA

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2512 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS71 KRNK 182054
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EST FRI NOV 18 2016

...STRONG GUSTY WINDS SATURDAY AFTERNOON INTO SUNDAY MORNING...

.A POTENT COLD FRONT WILL CROSS THE AREA ON SATURDAY. WINDS WILL
BECOME STRONG AND GUSTY OUT OF THE NORTHWEST BEHIND THE FRONT. 

NCZ001-018-VAZ015-191100-
/O.NEW.KRNK.HW.A.0001.161119T1700Z-161120T1700Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY
354 PM EST FRI NOV 18 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING.

* LOCATIONS...GRAYSON COUNTY VIRGINIA INTO WATAUGA COUNTY NORTH
  CAROLINA.

* HAZARDS...DAMAGING WINDS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...SATURDAY AFTERNOON INTO SUNDAY MORNING. 

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE. DOWNED
  POWER LINES MAY SPARK FIRE THAT COULD SPREAD QUICKLY. HIGH
  PROFILE VEHICLES SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
550 
WWUS71 KRNK 190841
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 AM EST SAT NOV 19 2016

...STRONG NORTHWEST WINDS BY THIS AFTERNOON INTO SUNDAY...

.A POTENT COLD FRONT WILL CROSS THE AREA BY THIS AFTERNOON.
NORTHWEST WINDS WILL QUICKLY INCREASE BEHIND THE FRONT AND PERSIST
INTO SUNDAY. THE STRONGEST WINDS WILL LIKELY OCCUR LATER TODAY
INTO THE OVERNIGHT AS MUCH COLDER AIR ARRIVES.

NCZ001-018-VAZ015-191645-
/O.UPG.KRNK.HW.A.0001.161119T1700Z-161120T1700Z/
/O.NEW.KRNK.HW.W.0004.161119T1500Z-161121T0000Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY
341 AM EST SAT NOV 19 2016

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...ALONG THE BLUE RIDGE INCLUDING GRAYSON COUNTY
  VIRGINIA AS WELL THE THE NORTH CAROLINA MOUNTAINS.

* HAZARDS...DAMAGING WINDS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...MAINLY THIS AFTERNOON INTO SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE. DOWNED 
  POWER LINES MAY SPARK FIRE THAT COULD SPREAD QUICKLY. HIGH 
  PROFILE VEHICLES SHOULD USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE POWER OUTAGES...FALLEN TREES...
PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH
PROFILE VEHICLES. MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS
AND DECK FURNITURE...INDOORS.

&&

$$

NCZ002-VAZ016-017-191645-
/O.NEW.KRNK.HW.W.0004.161119T1500Z-161121T0000Z/
ALLEGHANY NC-CARROLL-FLOYD-
INCLUDING THE CITIES OF...SPARTA...GALAX...FLOYD
341 AM EST SAT NOV 19 2016

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
SUNDAY.

* LOCATIONS...ALONG THE BLUE RIDGE FROM FLOYD COUNTY INTO
  ALLEGHANY NORTH CAROLINA.

* HAZARDS...DAMAGING WINDS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH.

* TIMING...MAINLY THIS AFTERNOON INTO SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE. DOWNED
  POWER LINES MAY SPARK FIRE THAT COULD SPREAD QUICKLY. HIGH
  PROFILE VEHICLES SHOULD USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE POWER OUTAGES...FALLEN TREES...
PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH
PROFILE VEHICLES. MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS
AND DECK FURNITURE...INDOORS.

&&

$$

NCZ003-019-VAZ007-009>014-018>020-022>024-032>035-191645-
/O.NEW.KRNK.WI.Y.0013.161119T1500Z-161121T0000Z/
SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...
BLACKSBURG...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST
341 AM EST SAT NOV 19 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
SUNDAY.

* LOCATIONS...ALONG THE BLUE RIDGE INCLUDING THE FOOTHILLS.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 OR 55
  MPH.

* TIMING...MAINLY THIS AFTERNOON THROUGH SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE. DOWNED
  POWER LINES MAY SPARK FIRE THAT COULD SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Nov 18, 3:49 PM EST, 5 minutes earlier.

Area forecast discussion, Nov 18, 3:49 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
349 PM EST Fri Nov 18 2016

.SYNOPSIS...
High pressure will slide east tonight over the Atlantic Ocean as
a strong cold front approaches from the west. The cold front will
move across our region on Saturday bringing much colder
temperatures, gusty winds and mountain snow showers and flurries
over the weekend. High pressure builds in on Tuesday ahead of
another cold front that will cross the area Wednesday into
Thursday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 300 PM EST Friday...

High pressure both surface/aloft over the region will move east this
evening into tonight. Light southerly flow may add some smoke and
haze from fires to the south into southwestern portions of the
area.  Ridge axis shifts east tonight in advance of the fast
approaching upstream 500 mb trough and its associated surface cold
front. Moisture slowly return with southwest flow aloft late tonight
into Saturday morning. Low temperatures remain a challenge with
potential for the valleys and eastern locations to again drop fast
this evening under the residual ridge before steadying out or rising
some by morning. In general, it should be warmer tonight compared
to Thursday night given some increase in dewpoints and mixing of the
increasing jet aloft along the ridges overnight. Low temperature
will range from around 40 degrees in the cooler mountain valleys
to the lower 50s along the ridgetops.

A strong cold front will sweep east across the region Saturday.
Used an non-diurnal temperature curve for Saturday with dropping
temperatures most of the day in the west, and in the east rising
initially before dropping quickly in the early to mid afternoon.
High temperatures on Saturday are tricky and will depend on the
timing of the front, sky cover and degree of downslope flow.
High temperatures Saturday are expected to reach the lower 40s in
the western mountains to the upper 60s in the Piedmont.

Initially rain along the front will be fighting dry air in place
Saturday morning, and have a hard time moving east out of the
mountains. Cold advection behind the front will change rain showers
to snow showers and snow flurries. Also, behind front the issues of
increasing westerly winds as well as upslope enhanced snow showers
on western slopes of the Appalachians. Still concern about an
initial period of gusty winds immediately behind the front combining
with lower RH values in the Piedmont for some fire weather concerns.
Enhanced fire danger statement will be issued for portions of the
region Saturday. High Wind Watch has been posted for southwest
higher mountains Saturday afternoon into Sunday Morning. Winds
Saturday afternoon into Saturday night will be gusty with increasing
low-level let aloft and lowering inversion mainly across southern
portion of the forecast area by Saturday night into Sunday. Look for
upslope snow showers and snow flurries to kick in with deep
northwest flow and a weak upper wave Saturday afternoon into
evening. Forecast soundings show that it will be cold enough for
some snow and snow flurries along the western slopes Saturday
afternoon. Light snow accumulations may be possible during the day
on Saturday in the western mountains, especially across western
Greenbrier from Quinwood northward to Richwood.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
As of 245 PM Friday...

Deep upper over Ontario Saturday as the trof axis crosses the
eastern United States. Strongest 850 mb winds still peaking around
12Z Sun with the and another stronger surge of wind Sunday night
into Monday morning. Will be issuing a high wind watch for Grayson
County Virginia through Watauga County North Carolina for Saturday
afternoon through Sunday morning. Forecast sounding at Boone,NC
showed low enough inversion with strong enough low level winds to
support the potential for damaging winds.

Low level moisture exits northwest North Carolina on Sunday
afternoon which will end upslope clouds and flurries. Moisture below
850MB will not pull out of southeast West Virginia until Monday
morning. Little accumulating snow left even in western Greenbrier
County by Sunday night, although clouds layer will be within snow
growth temperatures so flurries will continue Sunday night.

By Sunday 850 MB temperatures will be two standard deviations below
normal by Sunday morning. Have gone no warmer than the colder MET
guidance for lows Saturday night, and again at or just below
guidance for Maximum temperatures on Sunday...especially where there
are more clouds. Monday the cold air begins to move out. Maximum
temperatures will moderate back into the Winds will also diminish as
high pressure builds into the area.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 305 PM EST Thursday...

Region will be under upper ridge on Tuesday followed by the next
long wave trof for Wednesday and Thursday. 12Z ECMWF has slowed down
the system arriving next week. Will keep best probability of
precipitation in for Wednesday night and Thursday.

At the surface high pressure will be centered over the mid Atlantic
region Tuesday night. This will result in a wide spread of minimum
temperatures between ridges and valleys.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
As of 1234 PM EST Friday...

With high pressure dominating our weather pattern, light and
variable to calm winds as well as VFR conditions are expected to
prevail this afternoon into tonight. The only exception could be
some smoke from wildfires to south could result in at least haze
aloft this afternoon across southern locations. A upper trough
and cold front will approach from the west late tonight and be
located near the mountains Saturday morning.

A strong cold front advances across the forecast area Saturday.
There may be a period of low-level wind shear preceding the
frontal zone Saturday morning but will leave out for now given
uncertainty. Winds shift to northwest with an increase in wind
speeds as the front passes by Saturday afternoon. That will be the
primary impact to aviation with the front for most of the TAFs
with VFR ceilings/visibilities associated with light frontal
precip. MVFR showers will move east across western locations
Saturday afternoon into Saturday evening.

Medium confidence on ceilings,visibilities and winds during the
taf period.

Extended aviation discussion...

Rain will changing to snow showers and stratus Saturday evening at
KLWB and KBLF, with continued snow showers at these terminals
into early Monday. Otherwise expecting more in the way of
widespread VFR under diminishing winds for early next week.

&&

.FIRE WEATHER...
As of 330 PM EST Friday...

Slow moisture recovery will occur overnight with the valleys and
locations across the east seeing better moisture return by
morning, while the ridges likely stay quite dry with recovery only
reaching around 60 percent given mixing.

Bigger fire concern develops Saturday and continues into Sunday as
a very strong but mainly dry cold front pushes across by Saturday
afternoon. This front will be followed by dry high pressure and
very gusty northwest winds through the weekend. Although humidity
levels may stay above critical levels along the frontal passage
Saturday, little in the way of precipitation can be expected
outside of the higher western ridges. Minimum humidity Sunday
afternoon will lower into the 25 to 30 percent range east of the
Blue Ridge.

A quick surge in wind gusts is expected with the front on
Saturday. Stronger winds gusts are also expected Saturday night
and Sunday, especially at higher elevations.

Monday afternoon will also continue with lower humidity, mainly in
the 35 to 45 percent range in the mountains, and the 20 to 30
percent range in the foothills and piedmont, but winds will be
starting to diminish, especially in the afternoon at the time of
lowest humidity.

In coordination with the NCFS and VAFS an Enhanced Fire Danger
Statement has been issued to highlight the threat of rapid fire
spread due to the existing dry fuels and expected strong gusty
wind.

&&

.CLIMATE...
As of 130 PM EST Tuesday...

Record high temperatures for November 18th....

Blacksburg, VA..72 in 1953
Bluefield, WV...70 in 1985
Danville,VA.....80 in 1985
Lynchburg, VA...79 in 1938
Roanoke,VA......81 in 1931

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...High Wind Watch from Saturday afternoon through Sunday morning
     for VAZ015.
NC...High Wind Watch from Saturday afternoon through Sunday morning
     for NCZ001-018.
WV...None.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/KK
FIRE WEATHER...AMS/JH
CLIMATE...DS
Hazardous weather outlook, Nov 18, 4:01 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 AM EST FRI NOV 18 2016

NCZ001-002-018-VAZ015-190915-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
401 AM EST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG NORTHWEST WINDS COULD GUST TO 60 MPH BEHIND A PASSING COLD
FRONT SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. WIND CHILLS IN THE
SINGLE DIGITS TO AROUND ZERO MAY ALSO OCCUR EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ044-507-190915-
SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-MONROE-EASTERN GREENBRIER-
401 AM EST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG NORTHWEST WINDS COULD GUST TO 50 OR 55 MPH BEHIND A
PASSING COLD FRONT SATURDAY AFTERNOON THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ042-043-508-190915-
MERCER-SUMMERS-WESTERN GREENBRIER-
401 AM EST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG NORTHWEST WINDS MAY GUST TO 45 OR 50 MPH BEHIND A COLD
FRONT SATURDAY INTO SUNDAY NIGHT. SNOW SHOWERS COULD ALSO RESULT
IN PERIODS OF ACCUMULATING SNOWFALL ESPECIALLY ALONG THE RIDGES
DURING THE WEEKEND. IN ADDITION...WIND CHILLS IN THE SINGLE
DIGITS TO NEAR ZERO WILL BE POSSIBLE EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-190915-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
401 AM EST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 18, 2:58 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EST FRI NOV 18 2016

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
182200-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...YANCEYVILLE...BOONE...WILKESBORO...YADKINVILLE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
258 PM EST FRI NOV 18 2016

...INCREASED FIRE DANGER FOR SATURDAY AFTERNOON THROUGH SUNDAY ACROSS
SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY. BEHIND
THE FRONT...WINDS WILL INCREASE FROM THE NORTHWEST TO AROUND 15
TO 30 MPH...WITH OCCASIONAL GUSTS TO NEAR 40 TO NEAR 55 MPH
POSSIBLE. THE HIGHEST WIND GUSTS WILL OCCUR ACROSS THE HIGHEST
ELEVATIONS OF NORTHWEST NORTH CAROLINA SATURDAY AFTERNOON INTO
SUNDAY.

THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES OF 28-48 PERCENT
AND DRY LEAF LITTER WILL LEAD TO AN INCREASED DANGER OF RAPID FIRE
GROWTH SATURDAY AFTERNOON THROUGH SUNDAY.

OUTDOOR BURNING IS DISCOURAGED SATURDAY THROUGH SUNDAY...AS ANY
FIRES COULD QUICKLY GROW OUT OF CONTROL.

Nearby

High Wind Watches in North Carolina, 2016High Wind Watches in Virginia, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.